Doctor insights on:
Ativan Dosage For Seizures
I take 0.25 mg of ativan (lorazepam) a day can I stop that without worrying about seizure withdrawls I have been on this dose for over a year down from 3mg.
What is the high dose of ativan (lorazepam) for panic attacks that will cause seizures if you stop it rapidly is it over 3mgs a day?
Depends: This depends entirely on the patient. It depends how long you've been on it more than anything, with the longer you've been on it meaning the longer you need to taper off of it. 3 mg/day is a typical dose, I wouldn't say overly high, but I would still taper off over a few weeks rather than just a few days. ...Read more
Ativan (lorazepam): Can be used to managed status epilepticus (uncontrolled back to back seizures in the hospital setting) One must be prepared to intubate the person receiving multiple doses of this CNS depressant as they might require airway control and artificial respiration should they become over sedated in an attempt to stop seizures. As a maintenance therapy it is limited by its short half life & withdrawal. ...Read more
Information needed: If the Ativan (lorazepam) was prescribed to control seizure activity, then you should consult a neurologist before you stop taking it. There are multiple other medications for seizure activity which are not sedatives. It would be more beneficial if you can give more information on the reason you were placed on ativan (lorazepam). ...Read more
I take 0.25 mg of ativan (lorazepam) a day can I stop that without worrying about seizure withdrawls?
Ativan (lorazepam): That is a low dose, but withdrawal also depend on how long u have been on it. Please review with your prescribing doctor first. ...Read more
I have been taking 1mg of Ativan twice daily (2mg a day) for 5 months. I want to stop but scared of seizure. Will this be painful withdrawal?
Dangerous withdrawal: You need to see the prescribing doctor and discuss with him. 5 months is not a long time but long enough for a dependancy. See your doctor and work with him ...Read more
If I've taken 2 mg of Ativan (lorazepam) a day for 3 weeks, if I just stop taking them will I have a seizure? I'd rather just take them as needed.
Very unlikely: Unless you have epilepsy, the likelihood of seizure approaches zero. You may, however, have a dysphoric reaction. NEVER change your benzodiazepine dosing without consulting the prescribing physician. If something bad happens, SOMEBODY always wants to make the doctor liable for a patient's reckless or irresponsible choices. ...Read more
I need taper plan. 60 1mg pills of Ativan left. I've been taking 2.5mg a day for 2 months. Is this enough? Dr isn't helpful. I don't want a seizure.
Get new doc ASAP: Benzodiazepine withdrawal is not a DIY activity, and you need to be monitored by someone with expertise in tapering them. In general, tapering down by 0.5 mg (1/2 pill) every 5 days is safe until down to 1 mg, then by 0.25 mg (1/4 pill) every 5 days until off. However, breakthrough symptoms like confusion, disorientation, dizziness, lightheadedness may occur. It really SHOULD be monitored. ...Read more
What to if I am on ativan (lorazepam) for my anxiety, and I was wondering if they caused seizures?
Only if you take them for a long time and with large quantities then you could become dependent on them. If you are dependent and stop the medication abruptly then that could cause seizures.
They themselves don't cause seizures. They are used to treat seizures. ...Read more
Wouldn't t the mg of ativan (lorazepam) to take depend on person to person to help prevent seizures?
Ativan (lorazepam) 2mg once to twice daily for a month. Could I have a seizure if I just stop these? I don't have anymore to taper.
Unlikely/ask your MD: This is a relatively low dose, and while you should taper gradually to discontinue, if you are generally healthy the risk of a seizure is low. The half life of this drug is about 14 hours, so after a week or so it is out of your system. Why were you taking it -- for anxiety or sleep problems? Call your doctor if you have more concerns. Consider CBT psychotherapy if you are anxious. Good luck? ...Read more
Been on Ativan (lorazepam) 10 years; prescribed 1mg/day but been taking a little more recently now running out; dr won't fill early; terrified of having seizures?
Maybe: If you are taking "a little more" than 1 mg a day, then chances are you won't suffer from a seizure. If a lot more, then yes, you may be at risk. Try to adhere to the dose written. Discuss the symptoms of your ongoing anxiety w/ your dr. And explore other tx options like SSRI or SNRI meds, and/or non medication tx such as deep breathing, mindfulness and CBT. ...Read more
Help! Taking 1mg of ativan (lorazepam) x 3 a day 4 7months. I'm very worried about tapering and the seizures and coma I've heard about. How can I safely do this?
Gentle withdrawal: Slowly reduce by one half pill per day per week - 1 - 1/2 - 1 then 1/2 - 1/2 - 1 then 1/2 - 1/2 - 1/2 then 1/2 - 0 - 1/2 then 0 - 0 - 1/2 then none; this will allow adjustment without withdrawal reaction. ...Read more
If I was taking ativan (lorazepam) for panic attacks will it cause seizures once I am sucefully weaned off I am down to 0.25mg a day could I stop it now?
No & yes: Rapid withdrawl of high-dose benzodiazepines could potentially cause seizures. However, at the dose you report, there would be no risk attributable to the medication if you stopped it. ...Read more
Is it ok to stop taking 0.75 mg of ativan (lorazepam) everyday or will I have a seizure? Itwas given for anxiety I take Dilantin for seizure level in 3.1for years
Taper Gradually: You will want to set up a schedule to decrease the Ativan (lorazepam) very gradually in order to eventually stop it. There would be a risk of having seizures if you suddenly stop ativan, (lorazepam) especially given you apparent history of seizures. If you desire to stop the ativan, (lorazepam) you will want to do it under medical supervision. ...Read more
Have taken 1mg Ativan (lorazepam) every day for 7 straight days trying to get anxiety under control. Can I stop cold turkey or need to taper? Scared of Seizures
You're wise to ask!:
It's good to get off Ativan (lorazepam) - your Dr should help you do it safely, but if you need to do it alone, do taper over the next few weeks and watch for symptoms. Here's good info:
https://en. Wikipedia. Org/wiki/Lorazepam#Withdrawal
Best is to work w/ doc who prescribed but I'm glad you'll be off soon. It's a risky drug even if it does help when needed. Best! ...Read more
Dec 12 started ativan. 75 mg 4x day for intestinal seizures. Aciphex (rabeprazole) 20 mg 2x day (4 yrs). Gerd/nausea suddenly have become worse (2-3 weeks)?
Recheck with doctors: One should recheck with her primary care, gi, and neurology doctors. Gerd is a common problem, and happens in millions of people without the rare condition of intestinal seizures. The primary + GI doctors can check on the gerd and its treatment, whether or not they are part of the int. Seizure problem. A neurologist can check on the seizures and/or make adjustments to seizure medication if needed. ...Read more
I take these meds everyday could any of them make me dizzy or lightheaded Imitrex (sumatriptan) ativan antenol Dilantin celexa no seizure in 15 years?
Dizzy at my age...:
all of the above, in theory could be adding to your symptoms, but there are other common reasons for dizziness as well.
There is the risk of inner ear abnormalities, sinus infections, blood pressure issues and blood sugar issues.
Without knowing more I would advise you to get into your health care provider and discuss the medications and if they are all necessary for you to be taking now. ...Read more